A note on estimating realignment probabilities - A first-passage-time approach
C.H. Hui and
C.F. Lo
Journal of International Money and Finance, 2009, vol. 28, issue 5, 804-812
Abstract:
This paper proposes a path-dependent approach for estimating realignment probabilities of targeted exchange rates based on first-passage-time distributions instead of the commonly used path-independent approach. We consider that path dependency is an intrinsic characteristic of realignment risk because a realignment of an exchange rate can occur whenever a committed band by a central bank is breached. A mean-reverting lognormal process is considered in the first-passage-time approach. Based on market data of the British pound and mark during the ERM crisis of 1992, the realignment probabilities of the pound estimated under the proposed approach show that path dependency is quantitatively significant, compared with the path-independent approach.
Keywords: Realignment; risk; Mean; reversion; First-passage-time; probability (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261-5606(08)00131-9
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:28:y:2009:i:5:p:804-812
Access Statistics for this article
Journal of International Money and Finance is currently edited by J. R. Lothian
More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().